Recursive utility and optimal growth with bounded or unbounded returns

Le Van, C. and Vailakis, Y. (2005) Recursive utility and optimal growth with bounded or unbounded returns. Journal of Economic Theory, 123(2), pp. 187-209. (doi:10.1016/j.jet.2004.06.007)

Full text not currently available from Enlighten.

Abstract

In this paper, we propose a unifying approach to the study of recursive economic problems. Postulating an aggregator function as the fundamental expression of tastes, we explore conditions under which a utility function can be constructed. We also modify the usual dynamic programming arguments to include this class of models. We show that Bellman's equation still holds, so many results known for the additively separable case can be generalized for this general description of preferences. Our approach is general, allowing for both bounded and unbounded returns. Many recursive economic models studied in the literature are particular cases of our setting.

Item Type:Articles
Status:Published
Refereed:Yes
Glasgow Author(s) Enlighten ID:Vailakis, Professor Yiannis
Authors: Le Van, C., and Vailakis, Y.
College/School:College of Social Sciences > Adam Smith Business School > Economics
Journal Name:Journal of Economic Theory
Publisher:Elsevier
ISSN:0022-0531

University Staff: Request a correction | Enlighten Editors: Update this record